MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient experienced blurred vision at all points, looks like looking thru gelatin.The iol was exchanged for another lens model 1 month following the initial implant procedure.The clinical reason to explant was retinal conditions.Additional information was received and stated that, the patient was not hospitalized for the event.
 
Additional Manufacturer Narrative
The customer indicated the use of a qualified associated cartridge and handpiece.A viscoelastic was indicated, which is not qualified for the lens/cartridge used.The product investigation could not identify a root cause for the reported complaint.Information was provided that the product was not available for evaluation.Additional information was provided that the company 30(1.50cyl), 25.5 diopter (add power +2.2/+3.2) lens was replaced with a competitors, 25.5 diopter, monofocal lens model.Due to the exchange of a multifocal lens to a monofocal lens, this may suggest that the replacement lens model was an improved choice for the patient's vision needs.No additional information has been provided at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13469072
Report Number1119421-2022-00195
Device Sequence Number17350161
Product Code MFK
UDI-Device Identifier00380652418812
UDI-Public00380652418812
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/16/2025
Device Model NumberTFAT30
Device Catalogue NumberTFAT30.255
Device Lot Number15058213
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2022
Supplement Date Received by Manufacturer03/16/2022
Initial Report FDA Received Date02/07/2022
Supplement Report FDA Received Date04/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown